Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 112, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 25, 2004, 3:20 PM CDT for Dent County, Missouri. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2004, 3:20 PM CDT (20:20 UTC)
- Expired
- May 25, 2004, 4:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Dent County, MO
The radar
The St Louis radar (KLSX), 133 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1275 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
812 WUUS53 KSGF 252020 SVRSGF MOC065-252115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 320 PM CDT TUE MAY 25 2004 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DENT COUNTY IN CENTRAL MISSOURI. * UNTIL 415 PM CDT. * AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTH OF NEWBURG...OR ABOUT 11 MILES SOUTHWEST OF ROLLA...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN DENT COUNTY...INCLUDING THE TOWNS OF LECOMA...LAKE SPRING...BANGERT...HOWES AND SLIGO. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3781 9181 3766 9180 3761 9118 3780 9133 $$ IZZI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:25 AM CDT, 11 hours 55 minutes earlier.
Area forecast discussion, May 25, 3:25 AM CDT, 11 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 AM CDT TUE MAY 25 2004 .DISCUSSION STORMS FROM YESTERDAY AFTERNOON HAVE EVOLVED INTO A LINEAR MCS STRETCHING ACROSS CENTRAL MISSOURI...JUST TO THE NORTH OF OUTFLOW BOUNDARY EXTENDING ROUGHLY FROM STOCKTON TO BOLIVAR TO SALEM. STRONG TO SEVERE STORMS DEVELOPING OVER SOUTHEAST AND SOUTH CENTRAL KANSAS ARE TRACKING ACROSS A STATIONARY FRONT AND OUTFLOW BOUNDARY...KEEPING PERSISTENT FETCH OF PRECIP OVER OUR NORTHERN ZONES. GOING FLOOD WATCH OVER OUR NORTHERN COUNTIES HAS FLOOD POTENTIAL FROM TRAINING ECHOES HANDLED WELL. STRONG CAPPING INVERSION WAS SEEN ON THE 00Z SOUNDING WITH OBVIOUS WEAKENING TO THE NORTH. CAPES OVER 1000 J/KG ARE PROVIDING ENOUGH INSTABILITY FOR THE STORMS TO PRODUCE SMALL HAIL AND GUSTY OUTFLOW WINDS. SHORT TERM (TODAY THROUGH WEDNESDAY)... HAVE SOME CONCERNS ABOUT SEVERE AND HEAVY RAIN THREAT THIS AFTERNOON AND WEDNESDAY. OUTFLOW BOUNDARY OVER THE REGION AND STATIONARY FRONT JUST TO THE NORTH OF OUR FORECAST AREA WILL CONTINUE TO FOCUS CONVECTION OVER THE REGION. TODAY...AREA SOUTH OF THE BOUNDARY SHOULD DESTABILIZE WELL WITH LESS CLOUD COVER. ANOTHER DISTURBANCE MOVING OUT OF WESTERN NEW MEXICO SHOULD HELP WEAKEN THE CAP ENOUGH TO GET STORMS GOING OVER JUST ABOUT ALL OF THE FORECAST AREA. WILL HAVE A SIMILAR SET UP TOMORROW WITH STALLED FRONT AND POSSIBLY ADDITIONAL OUTFLOW BOUNDARIES OVER THE REGION. WILL EXTEND FLOOD WATCH INTO WEDNESDAY FOR NORTHERN HALF OF FORECAST AREA. WILL NEED TO MONITOR TRENDS FOR POSSIBLE SOUTHWARD EXTENSION IN LATER PERIODS. WENT AHEAD AND INCREASED TEMPERATURES A FEW DEGREES TODAY WITH WARM START AND INCREASED INSOLATION. OTHERWISE TEMPERATURES ARE IN GOOD SHAPE. LONG TERM (THURSDAY - SUNDAY)... ZONAL FLOW CONTINUES WITH SEVERAL SHORT WAVES EJECTING FROM UPPER TROUGH OVER THE WESTERN U.S...AT LEAST THROUGH FRIDAY...BEFORE MAIN TROUGH AXIS MOVES INTO THE CENTRAL U.S. GOING FORECAST HAS STORM CHANCES GOING THROUGH THE WEEK WHICH STILL LOOKS GOOD. TEMPERATURES WILL REMAIN NEAR TO ABOVE NORMAL WITH AFTERNOON HIGHS IN THE MID AND UPPER 80S...AND OVERNIGHT LOWS IN THE 60S AND LOW 70S. EXPECT TO SEE SOME SLIGHT COOLDOWN ON MONDAY && .AVIATION... CARRIED SOME TEMPO WIND FLUCTUATIONS AND PRECIP IN THE TAFS THROUGH EARLY MORNING WITH BOUNDARY HANGING AROUND BEFORE A TEMPORARY BREAK IN PRECIP BEFORE REDEVELOPMENT IN THE AFTERNOON. WILL CARRY LOWER CEILINGS IN TWEB ROUTE AROUND STL. .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON NORTH OF A LINE FROM NEVADA TO SALEM. KS...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR BOURBON COUNTY. TERRY
Hazardous weather outlook, May 25, 12:58 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1258 PM CDT TUE MAY 25 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 1258 PM CDT TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING HEAVY RAIN...CLOUD TO GROUND LIGHTNING...AND HAIL UP TO THE SIZE OF NICKELS. SOME STORMS MAY BE CAPABLE OF PRODUCING FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND TONIGHT. DISCUSSION: A COLD FRONT WILL REMAIN STALLED OUT ALONG THE INTERSTATE 44 CORRIDOR THROUGH TONIGHT. THE ATMOSPHERE ALONG THIS FEATURE IS MARGINALLY UNSTABLE AND NEARLY SATURATED WITH MOISTURE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT THIS AFTERNOON AND TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS. DUE TO MOIST SOILS AND THE STATIONARY NATURE OF THE COLD FRONT...TRAINING THUNDERSTORMS MAY CAUSE FLOODING TO OCCUR. A FLOOD WATCH REMAINS IN EFFECT FOR AREAS ALONG AND NORTH OF A LINE FROM NEVADA TO SALEM MISSOURI. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ACTIVE PATTERN WILL CONTINUE OVER THE NEXT SEVERAL DAYS AS A STATIONARY FRONT REMAINS EXTENDED ACROSS SOUTHERN MISSOURI. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EVERY DAY INTO THE WEEKEND. MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH HAIL UP TO THE SIZE OF NICKELS WITH FLASH FLOODING BEING THE PRIMARY HAZARD WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. CRAMER
In the hours before
Local storm report, May 25, 12:15 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1215 PM CDT TUE MAY 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1206 PM HAIL 3 W WARSAW 38.25N 93.43W
05/25/2004 0.75 INCH BENTON MO LAW ENFORCEMENT
ALLocal storm report, May 25, 12:32 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1232 PM CDT TUE MAY 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1229 PM HAIL EDMONSON 38.32N 93.22W
05/25/2004 0.75 INCH BENTON MO PUBLIC
ALLocal storm report, May 25, 12:39 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1239 PM CDT TUE MAY 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL 1 E WARSAW 38.25N 93.36W
05/25/2004 1.00 INCH BENTON MO BROADCAST MEDIA
ALLocal storm report, May 25, 2:50 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
250 PM CDT TUE MAY 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL MONTREAL 37.97N 92.60W
05/25/2004 0.75 INCH CAMDEN MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
0237 PM HAIL RICHLAND 37.85N 92.42W
05/25/2004 1.00 INCH PULASKI MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
GAEDELocal storm report, May 25, 2:51 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CDT TUE MAY 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL RICHLAND 37.85N 92.42W
05/25/2004 1.75 INCH PULASKI MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
GAEDESpecial weather statement, May 25, 3:17 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 317 PM CDT TUE MAY 25 2004 MOZ057-058-070-071-081>083-092-098-260200- DENT-LACLEDE-MARIES-MILLER-PHELPS-PULASKI-SHANNON-TEXAS-WRIGHT- 317 PM CDT TUE MAY 25 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 288...IN EFFECT UNTIL 900 PM CDT TUESDAY NIGHT. THIS THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI... MARIES...MILLER...LACLEDE...WRIGHT...TEXAS...SHANNON...PULASKI...AND PHELPS. A STALLED OUT COLD FRONT ALONG WITH ABUNDANT MOISTURE AND INSTABILITY WILL CAUSE THUNDERSTORMS TO REACH SEVERE LIMITS LATE THIS AFTERNOON AND THIS EVENING. THE PRIMARY HAZARDS ASSOCIATED WITH THESE STORMS WILL BE HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS IN EXCESS OF 60 MPH. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS...INCLUDING LARGE HAIL...DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. STAY TUNED FOR LATER UPDATES AND WARNINGS ON THIS DEVELOPING WEATHER SITUATION. CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:55 AM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| May 25, 4:07 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 53 min |
| May 25, 11:59 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 46 min |
| May 25, 2:25 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 35 min |
| May 25, 2:35 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 55 min |
| May 25, 2:50 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 25 min |
| May 25, 3:01 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 59 min |
| May 25, 3:27 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 48 min |
| May 25, 5:10 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 50 min |
| May 25, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 50 min |
| May 25, 6:04 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.